Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 196, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 19, 2006, 2:06 AM CDT for Johnson County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2006, 2:06 AM CDT (07:06 UTC)
- Expired
- Apr 19, 2006, 2:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Johnson County, IL
The radar
The Paducah radar (KPAH), 45 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:29 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 1:13 PM CDT, 12 hours 53 minutes earlier.
Area forecast discussion, Apr 18, 1:13 PM CDT, 12 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 113 PM CDT TUE APR 18 2006 .DISCUSSION... EARLY THIS AFTERNOON...SURFACE WARM FRONT WAS JUST SOUTH OF THE FA. LAPS PLANVIEW CINH AND SKEW-T/S SHOWS PRESENCE OF A CAP ACROSS THE FA JUST NORTH OF THE FRONT. MID LEVEL RIDGE EXTENDED FROM ECNTRL IL INTO THE LOWER MISSISSIPPI VALLEY REGION. JUST WEST OF THE RIDGE...THE RUC SHOWED A WEAK WAVE OVER WRN MISSOURI. CAP MAY BE HARD TO BREAK INITIALLY...AND WOULD BE DONE SO PRIMARILY BY SURFACE HEATING AND THE SLOWLY NORTHWARD MOVG WARM FRONT. AS TIME GOES ON...STRONGER MID AND UPPER LEVEL WINDS WILL MOVE EAST INTO THE PLAINS...AND RESULT IN A HIGHER CHANCE OF CONVECTION AS MID TROP FORCING COMES INTO PLAY. THIS COMES PRIMARILY OVERNIGHT. SPC DAY 1 HAS SE MISSOURI OUTLOOKED IN A MODERATE RISK...WHERE CONVECTION MAY BE SURFACE BASED IN NATURE. ACTIVITY SHOULD BECOME MORE ELEVATED IN TIME...AS SFC TRIPLE POINT MOVES INTO WRN KY BY 12Z WED...WITH BETTER SFC BASED INSTABILITY TO ITS SOUTH. WILL GO WITH HIGH END CHANCE OR LIKELY POPS FOR TONIGHT MOST AREAS. WILL TAPER OFF POPS FOR CONVECTION FROM WEST TO EAST ON WEDNESDAY AS SFC OCCLUSION MOVES EAST OF THE FA. THERE MAY BE A CONTINUED SMALL CHANCE OF CONVECTION WEDNESDAY NIGHT FAR EAST...AND ACROSS FAR SOUTHERN SECTIONS ON THURSDAY. THAT ALL DEPENDS ON WHERE THE SURFACE BOUNDARY FINALLY RESTS...BEFORE RETREATING BACK NORTH TOWARD THE FA. AS FAR AS TEMPS...GENERALLY USED A BLEND OF MAV AND MET NUMBERS. ON FRIDAY...OCCLUDED SYSTEM OVER THE UPPER MISSISSIPPI VALLEY WILL SLOWLY WEAKEN AND DRIFT EAST. DEEP WESTERLY FLOW OVER THE MID MISSISSIPPI VALLEY WILL CONTAIN ONE OR MORE EMBEDDED SHORTWAVE TROUGHS. MODELS DIFFER REGARDING THE STRENGTH AND TIMING OF THIS SHORTWAVE ENERGY. 00Z ECMWF IS THE STRONGEST...WHILE GFS AND GFS ENSEMBLES INDICATE ONLY BROAD...WEAK TROUGHING. EITHER WAY...WITH SOME SHORTWAVE SUPPORT AND LINGERING MOISTURE AND INSTABILITY NEAR THE DEPARTING SURFACE FRONT...SOME SHOWERS AND STORMS COULD LINGER INTO FRIDAY EVENING. ON SATURDAY AND SUNDAY...WEAK 500 MB RIDGING WILL MOVE EAST FROM THE PLAINS ACROSS THE MISSISSIPPI VALLEY AS AN EAST COAST TROUGH DEEPENS. THE RESULT WILL BE MAINLY DRY CONDITIONS OVER THE WEEKEND. SUBTLE LOW LEVEL FEATURES...MORE TYPICAL OF A SUMMERTIME PATTERN...MAY STILL TRIGGER AN ISOLATED SHOWER OR STORM IN THE WEAKLY UNSTABLE AIR MASS. EARLY NEXT WEEK...MODELS INDICATE A WEAK SURFACE BOUNDARY WILL EXIST SOMEWHERE IN THE MID MISSISSIPPI VALLEY. THERE ARE LARGE MODEL DIFFERENCES REGARDING THE LOCATION OF THIS WEAK BOUNDARY. WILL LEAVE FORECAST DRY UNTIL THERE IS A BETTER MODEL CONSENSUS. MODELS AGREE THAT A FAIRLY STRONG 500 MB SHORTWAVE TROUGH WILL HOLD BACK MAINLY ACROSS ROCKIES/HIGH PLAINS THROUGH THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && CN/MY
Hazardous weather outlook, Apr 18, 8:22 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 822 PM CDT TUE APR 18 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 822 PM CDT TUE APR 18 2006 HIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A MODERATE RISK AREA OF SEVERE WEATHER FOR ALL OF SOUTHEAST MISSOURI AND SMALL PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. A SLIGHT RISK CONTINUES TO COVER THE REMAINDER OF THE AREA. EARLY THIS EVENING...SEVERE THUNDERSTORMS WERE OVER NORTH AND CENTRAL MISSOURI. THESE STORMS ARE EXPECTED TO INCREASE IN NUMBER AND SPREAD SOUTHEAST INTO SOUTHEAST MISSOURI AROUND MIDNIGHT. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN ILLINOIS..SOUTHWEST INDIANA AND EVENTUALLY INTO WESTERN KENTUCKY DURING THE OVERNIGHT HOURS. THE INGREDIENTS WILL BE IN PLACE FOR STRONG TO SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND STRONG WIND. A TORNADO OR TWO WILL ALSO BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA...JUST AHEAD OF SURFACE LOW PRESSURE. THE SURFACE LOW SHOULD REACH WEST KENTUCKY BY DAYBREAK WEDNESDAY. SO LATE IN THE NIGHT...THE CHANCE OF THUNDERSTORMS WILL GRADUALLY LOWER FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT GOOD CHANCE OF THUNDERSTORMS IS FRIDAY INTO EARLY FRIDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME FRAME AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. ACTIVATION COULD BE REQUESTED AGAIN ON FRIDAY. PS
In the hours before
Local storm report, Apr 19, 12:56 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1256 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM HAIL 2 S PERRYVILLE 37.70N 89.87W
04/19/2006 M0.75 INCH PERRY MO LAW ENFORCEMENT
MARBLE SIZE HAIL REPORTED IN SILVER LAKE ALSO.
&&
SMITTYLocal storm report, Apr 19, 1:08 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
108 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL CHRISNEY 38.01N 87.03W
04/19/2006 M0.75 INCH SPENCER IN LAW ENFORCEMENT
&&
SMITTYLocal storm report, Apr 19, 1:19 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
119 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM HAIL SANTA CLAUS 38.12N 86.93W
04/19/2006 M1.00 INCH SPENCER IN TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 19, 1:36 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
136 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL ST. MEINRAD 38.17N 86.81W
04/19/2006 M1.25 INCH SPENCER IN EMERGENCY MNGR
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:02 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 28 min |
| Apr 19, 3:31 AM CDT | Severe Thunderstorm Warning | PAH | Lyon | 29 min |
| Apr 19, 3:45 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 30 min |
| Apr 19, 3:54 AM CDT | Severe Thunderstorm Warning | PAH | Trigg | 36 min |
| Apr 19, 4:11 AM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 34 min |
| Apr 19, 4:12 AM CDT | Severe Thunderstorm Warning | PAH | Christian | 33 min |
| Apr 19, 4:23 AM CDT | Severe Thunderstorm Warning | PAH | Todd | 37 min |
| Apr 19, 1:05 AM CDT | Severe Thunderstorm Warning | PAH | Jackson | 40 min |
| Apr 19, 1:29 AM CDT | Severe Thunderstorm Warning | PAH | Union | 46 min |
| Apr 19, 2:34 AM CDT | Severe Thunderstorm Warning | PAH | Pope | 26 min |
| Apr 19, 12:35 AM CDT | Severe Thunderstorm Warning | PAH | Perry | 40 min |
| Apr 19, 1:17 AM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 28 min |
| Apr 19, 1:19 AM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.